The "probe" he is probably referring to is a capsule endoscopy procedure. It is a super-easy test. Basically, you swallow this "pill" that is actually a tiny camera and it takes pictures every half-second or so while it travels through your entire digestive system. It is quite neat, actually. They can see any patches of irritation or inflammation this way. The only negative part about
it is that the doctor can't take biopsies. It also takes the doc several hours to go through the pictures! But if you've had an upper endoscopy (EGD) in the past, this test will help confirm the presence/absence of lesions in the upper GI tract. The pill is just pooped out along with everything else you excrete in the toilet (don't worry, no need to go fishing around for it - you just flush it down and the pictures are transmitted remotely).
Not sure why your meds would just stop working. There's probably no "good" answer for this, which is why your doctor can't give you any. Sometimes a change in diet, weight, exercise habits, or other external factors can play a role in the functionality of a drug (as well, of course, as affect your symptoms).
There is some innervation of the upper GI tract that simultaneously affects the vertebral column, so even muscular dysfunction could be having an effect on your guts. Anti-depressants also play a role in the GI tract since they affect neurotransmitter levels all over the body. When did you start taking your antidepressant? Did you notice your GI symptoms got worse, better, or stayed the same after you started taking it?
Co-moderator - IBS Forum